Large deviations for the macroscopic motion of an interface

Birmpa, P, Dirr, N and Tsagkarogiannis, D (2017) Large deviations for the macroscopic motion of an interface. Journal of Statistical Physics, 166 (5). pp. 1163-1192. ISSN 0022-4715

[img] PDF - Accepted Version
Available under License Creative Commons Attribution.

Download (438kB)
[img] PDF - Published Version
Available under License Creative Commons Attribution.

Download (675kB)

Abstract

We study the most probable way an interface moves on a macroscopic scale from an initial to a final position within a fixed time in the context of large deviations for a stochastic microscopic lattice system of Ising spins with Kac interaction evolving in time according to Glauber (non-conservative) dynamics. Such interfaces separate two stable phases of a ferromagnetic system and in the macroscopic scale are represented by sharp transitions. We derive quantitative estimates for the upper and the lower bound of the cost functional that penalizes all possible deviations and obtain explicit error terms which are valid also in the macroscopic scale. Furthermore, using the result of a companion paper about the minimizers of this cost functional for the macroscopic motion of the interface in a fixed time, we prove that the probability of such events can concentrate on nucleations should the transition happen fast enough.

Item Type: Article
Schools and Departments: School of Mathematical and Physical Sciences > Mathematics
Research Centres and Groups: Probability and Statistics Research Group
Subjects: Q Science > QA Mathematics
Depositing User: Richard Chambers
Date Deposited: 11 Jan 2017 17:47
Last Modified: 22 Aug 2017 04:58
URI: http://sro.sussex.ac.uk/id/eprint/66120

View download statistics for this item

📧 Request an update